MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2S35A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/10/2023.D4 batch #: a9cg72.Additional information was requested and the following was obtained: did the electrode ceramic separate or break off? the tech within the case is unsure.Did the i blade get damaged or break off? the tech within the case was unsure.Is the jaw damaged but not broken off? according to kelsey the tech in the case a piece of the jaw was broken off.Is the top jaw loose but not detached? kelsey the tech present for the procedure states that she believes it was the bottom jaw that detached not the top jaw.Is the top jaw ptc material damaged? the tech within the case was unsure.Is the black ptc in the upper jaw detached? the tech within the case was unsure.Is the top jaw broken off the of the device? the tech within the case believes it was the bottom jaw that was partially broken not the top jaw.Investigation summary the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with the upper jaw detached and not returned.In addition, the top of the i-blade was fractured and lifted.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of these damages to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.A manufacturing record evaluation was performed for the finished device batch a9cg72, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a lap hysterectomy, the doctor was in the process of surgery on a patient and the jaw came off, they were able to locate the piece.An abdominal x-ray was completed to confirm that nothing else remained within patient.No patient harm was reported.

Brand Name
ENSEAL G2 ART STRA SEALER 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key18112504
Report Number3005075853-2023-08391
Device Sequence Number20750849
Product Code GEI
UDI-Device Identifier10705036014515
UDI-Public10705036014515
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2S35A
Device Lot NumberA9CJ8K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown